Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

May 17, 2021Custer County, Colorado

NWS Pueblo, CO issued this special weather statement at May 17, 2021, 12:32 PM MDT for Custer County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2021, 12:32 PM MDT (18:32 UTC)
Expired
May 17, 2021, 1:00 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO

County Custer County, CO

The radar

The Pueblo radar (KPUX), 122 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WWUS85 KPUB 171832
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
1232 PM MDT Mon May 17 2021
 
COZ077-078-171900-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
1232 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT AND NORTH
CENTRAL CUSTER COUNTIES UNTIL 100 PM MDT...

At 1232 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Cotopaxi, or 13 miles southeast of Hayden Pass
Burn Scar, moving northwest at 5 mph.

Half inch hail and wind gusts of 40 to 45 mph will be possible with 
this storm.

Locations impacted include...
Hillside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3835 10554 3817 10547 3815 10556 3829 10569
TIME...MOT...LOC 1832Z 152DEG 6KT 3820 10555 

$$

Cohen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 17, 12:18 PM MDT, 14 minutes earlier.

Area forecast discussion, May 17, 12:18 PM MDT, 14 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1218 PM MDT Mon May 17 2021

.SHORT TERM...(Today and tonight)
Issued at 348 AM MDT Mon May 17 2021

Main Forecast Concerns/Challenges:

1) Flash Flood Watch in effect for the Sangre de Cristo Mountains
and the Wet Mountains for burn scar flash flooding. Main concern is
the Spring burn scar.

2) Severe storms are expected to develop this afternoon. Main
concerns are the southern I-25 corridor and the far eastern plains.
Main risks are 1-2" hail, 60-70 mph winds, and isolated landspout
tornados.

Meteorological Discussion:

Another round of severe weather is expected and there is a higher
risk of flash flooding over burn scars, in particular, the Spring
burn scar. Synoptically, the upper level low is expected to
propagate to the east-southeast, ending up just south of the four
corners area by this afternoon. Moist recycled air is being and will
continue to be advected from the east-northeast. While looking at
satellite imagery, one can infer that the Gulf of Mexico origins of
where the true moisture tap is. The mid to upper level flow over the
mountains is expected to be from the south-southeast during the
early parts of the day, which is expected to keep the thunderstorms
over the mountains through the early parts of the afternoon. Cumulus
will start to begin to develop over the eastern mountains at around
12pm today, but the strongest storms aren't expected to develop
until the 700hPa winds increase and shift to the east as the upper
low moves east. By around 2-4pm stronger convection is expected over
the mountains. Drier air aloft and moist air at the surface will put
the mountain top CAPE values are expected to range from 1000-1600
J/kg. With all of this information, we've decided to issue a Flash
Flood Watch over the Sangre de Cristo and Wet Mountains for burn
scar flash flooding, with an emphasis on the Spring burn scar. The
one major concern is hail contamination with thunderstorms. Since
CAPE values are expected to be so high over the mountains, hail is
expected to form, which would cut down of rainfall rates below the
thunderstorms, but the base reflectivity returns will be high. In
fact, this did happen yesterday, according to local EMs that cover
the Spring burn scar. We have high confidence that thunderstorms
will initiate near burn scars, but there is uncertainty of the exact
location and the precipitant within the storms.

Now onto the severe risk for Monday afternoon... There is a Marginal
and Slight risk of severe weather over the plains this afternoon
according the Storm Prediction Center. Moist air from the east is
expected to be advected towards the mountains which will initiate
thunderstorms (see above), eventually, the 500hPa flow shifts from
the south the the southeast and vorticity maxima reach further east,
which will allow thunderstorms anchored over the mountains to
propagate east and for storms to develop over the eastern plains
where a favorable environment for severe storms is expected to be
located. My current thoughts are that the cells will start entering
that environment over the I-25 corridor from 3pm-5pm. The best
environment over the I-25 corridor is expected to be from Pueblo
County and south to the New Mexico border. The pre-initiation
environment near Trinidad and Walsenburg show +1500 J/kg of CAPE, a
curved hodograph from the surface to 3km (Sfc-3km SRH ~180 m2/s2),
LCLs around 1km, and near dry-adiabatic lapse rates. Moving further
north, CAPE values decrease with a more moisture being analyzed in
the mid-levels. There is a surface boundary being resolved over the
eastern plains, extending towards the Trinidad area, so low level
vorticity values are expected to be enhanced over the surface
boundary which increases the landspout tornado risk. So overall, the
main concern for the southern I-25 corridor from 3PM-8PM will be 1
to 2 inch hail, wind gusts ranging from 60-70 mph, and an isolated
weak tornado possible. During this time, weaker thunderstorms are
possible over El Paso County, but there are concerns that weak
heating will create a cap that cannot be overcome, similar to what
happened the last two days.

Storms that develop over the southern I-25 corridor will begin to
advance to the northeast and a cluster of storms that is expected to
develop over northern New Mexico will also advance to the northeast
clipping the far southeastern plains as they head to Kansas. Storms
will develop east of the I-25 corridor from 5pm through around
midnight. The environment over Springfield when the storm reach
there will be favorable for rotating updrafts. Ample amounts of
shear is expected and for that shear to create curved hodograph with
a little below 2000 J/kg of CAPE. That type of environment is fairly
uniform to the north-northeast where the storms will be advancing.
As previously mentioned, there is a surface boundary being resolved
south of the Highway 50 corridor which may enhance low level
vorticity - increasing the landspout tornado risk. Main risks that
are expected from 6pm-Midnight will 1 to 2 inch hail, 60 to 70 mph
wind gusts, and an isolated weak landspout tornado. Once again, a
major concern is that lingering cloud cover will inhibit maximum
daytime heating, therefore creating a capped environment and lower
values of CAPE. At this point in time, it seems that we will heat up
enough, if that doesn't happen, there is the possibility that storms
will struggle to form.

.LONG TERM...(Tuesday through Sunday)
Issued at 348 AM MDT Mon May 17 2021

There are two potential concerns during this period.  The first will
occur Tuesday as the very moist upper low moves over the forecast
area. This system will have the potential to produce heavy rain over
the region Tuesday along with the potential of some stronger storms.

The second concern will be later this week into the weekend. Models
are showing a deep trough developing over the western US. This
system is then forecast to move rather slowly to the east. The
longitudinal extent of this system is quite extensive, and will
allow for a direct tap of moisture from the Gulf of Mexico. It
appears at this time an extended period of strong, deep south-
southwesterly flow will be over the forecast area. Although
directional shear is limited, strong speed shear will be in place,
and this shear combined with the potential of plenty of lower level
moisture may set the stage for an extended period of strong storms
and heavy rains for parts of the region. Although it still too early
to know the extent of how this system will impact us, this large
scale pattern is remnant of the 1997 and 1965 weather patterns that
brought high impact events to the forecast area.

Tuesday...

Upper low will be moving over the region. Guidance indicates 500 to
1000 J/Kg of CAPE will likely be over the region during the
afternoon, and this instability combined with deep southeasterly
flow over southeast Colorado may allow for thunderstorms capable of
producing heavy rain to occur over the east facing slopes of the
mountains. Flash flooding will be possible along the mtns/plains
interface, with the Spring Burn scar most susceptible to flooding.
Deep shear will be minimal, but the combination of abundant low
level moisture and cold air aloft will have the potential to allow
for rapid upward vertical motions within the updrafts, and any
boundaries that are in place will be susceptible to landspouts.

Wednesday and Thursday...

For Wed, area will be on the backside of the low. Sufficient llvl
moisture will be in place and scattered showers and thunderstorms
will be possible during the afternoon. On Thursday, deep
southwesterly flow will develop in advance of the deepening trough
out west. We may see an active dryline set up along the CO/KS
border.

Late week into the Weekend...

Deep longitudinal trough is forecast to develop over the west and is
forecast to bring strong southerly flow over the forecast area
during this period. Deterministic guidance products show a clear tap
of moisture advecting in from the Gulf of mexico Friday into the
weekend. NAEFS percentile tables showing unseasonably strong V
components to the wind fields along with very moist PWATS and
moisture transports in the western US. Although details still need
to be refined, this pattern will have the potential to bring an
active weather pattern to the region from late in the week into the
weekend. Overall, how much active weather we see with this event
will be dependent on how deep the trough develops and how slow it
moves. A deeper, slow moving event will have a higher potential to
effect the region versus a more progressive and less amplified
trough. \/Hodanish

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1214 PM MDT Mon May 17 2021

Another period of active weather across all the sites, as showers
and storms and low ceilings are once again possible. An upper
level system will approach today, with showers and storms
developing out ahead of it. This development is already occurring
across the mountains, and expect it to spread across the adjacent
lower levels by early to mid afternoon. Showers with a few
thunderstorms are expected at ALS this afternoon, with similar
trends expected at COS. However, COS may observe some stronger
thunderstorms later this afternoon into the evening. The highest
confidence for more prevailing and longer in duration thunder is
at PUB, where stronger storms are expected to occur this afternoon
into early evening. The strongest storms, possibly severe, are
once again expected at PUB. Thunderstorm activity should diminish
later this evening, though the upper level system will move
overhead through the remainder of the period and likely provide a
longer duration of light rain. In this rain, think MVFR ceilings
are possible, especially across COS. Some possibility for IFR
ceilings, but confidence is low at this time.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight MDT tonight for COZ072>075-079-
080.

&&

SHORT TERM...SKELLY
LONG TERM...HODANISH
AVIATION...RODRIGUEZ
Hazardous weather outlook, May 17, 11:58 AM MDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1158 AM MDT Mon May 17 2021

COZ058>089-093>099-181800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1158 AM MDT Mon May 17 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are expected over the southern
I-25 corridor and the far eastern plains this afternoon into the
evening. Main risks will be 1 to 2 inch hail, 60 to 70 mph winds,
and isolated weak tornados under the strongest storms. Strong,
possibly severe, storms could occur over the mountain valleys and
the northern I-25 corridor.

Flash flooding is possible over the Spring, Junkins, Decker, and
Hayden Pass burn scars, with an emphasis for the Spring burn scar,
as strong thunderstorms develop over the mountains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe thunderstorms will be possible Tuesday across
the plains and the eastern mountains. Hail the size of quarters
and wind gusts to 60 mph will be possible. An isolated tornado
cannot be ruled out.

Heavy rain is likely to occur across the plains and east slopes
of the mountains Tuesday. Burn scar flooding will be possible. In
addition, flash flooding may also occur in urban areas.

On Wednesday, scattered afternoon and evening thunderstorms are
expected. Small hail and gusty winds will be possible.

On Thursday, the dryline is expected to become active. There will be
a chance of severe thunderstorms along the Colorado and Kansas state
line during the afternoon and evening. Large hail, damaging winds
and isolated tornadoes will be possible.

From Friday into the weekend, the potential will exist for an active
weather pattern to occur as a deep trough of low pressure develops
over the Western United States. This trough will have the potential
to bring abundant low level moisture onto the plains. In the
meantime, this trough will bring strong winds throughout the
atmosphere. The combination of the strong winds and abundant low
level moisture will allow for the potential for strong to severe
storm with heavy rain to occur.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening across eastern mountains and
the eastern plains.

RODRIGUEZ

In the hours before

Special weather statement, May 17, 11:50 AM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1150 AM MDT Mon May 17 2021

COZ072-073-077-078-171815-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
1150 AM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT...
NORTHWESTERN CUSTER AND EAST CENTRAL SAGUACHE COUNTIES UNTIL 1215 PM
MDT...

At 1149 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Crestone, or 15 miles southeast of Hayden Pass
Burn Scar, moving north at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of southwestern
Fremont, northwestern Custer and east central Saguache Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3810 10551 3805 10567 3820 10573 3828 10552
TIME...MOT...LOC 1749Z 162DEG 9KT 3812 10560
Special weather statement, May 17, 12:00 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1200 PM MDT Mon May 17 2021

COZ087-171830-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
1200 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUERFANO COUNTY UNTIL
1230 PM MDT...

At 1200 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Veta, or 10 miles east of Spring Burn Scar north of Highway 160,
moving north at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Northeastern Spring Burn Scar north of Highway 160 and La Veta.

LAT...LON 3751 10487 3749 10502 3770 10507 3774 10488
TIME...MOT...LOC 1800Z 174DEG 18KT 3758 10496

Cohen
Special weather statement, May 17, 12:26 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1226 PM MDT Mon May 17 2021

COZ074-075-171900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1226 PM MDT Mon May 17 2021

...SPECIAL WEATHER STATEMENT...

At 1226 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara, or 9 miles south of Indian Creek on the southeastern Spring
Burn Scar, moving north at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Indian Creek on the southeastern Spring Burn Scar, southeastern
Spring Burn Scar south of Highway 160 in Huerfano county and Cuchara.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3728 10503 3727 10514 3742 10517 3745 10502
TIME...MOT...LOC 1826Z 171DEG 15KT 3732 10510

Cohen
Special weather statement, May 17, 12:30 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1230 PM MDT Mon May 17 2021

COZ072-087-171900-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
1230 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUERFANO COUNTY UNTIL 100
PM MDT...

At 1230 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Veta, or 7 miles east of Spring Burn Scar north of Highway 160,
moving northwest at 10 mph.

Pea size hail and wind gusts of 40 to 45 mph will be possible with
this storm.

Locations impacted include...
Northeastern Spring Burn Scar north of Highway 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3760 10495 3755 10501 3767 10514 3774 10498
TIME...MOT...LOC 1830Z 143DEG 11KT 3761 10500

Cohen
Local storm report, May 17, 12:32 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1232 PM MDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             6 W WESTCLIFFE          38.12N 105.58W
05/17/2021  M1.00 INCH       CUSTER             CO   PUBLIC

            COCORAHS REPORT.

&&

MW
Special weather statement, May 17, 12:32 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1232 PM MDT Mon May 17 2021

COZ077-078-171900-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
1232 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT AND NORTH
CENTRAL CUSTER COUNTIES UNTIL 100 PM MDT...

At 1232 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Cotopaxi, or 13 miles southeast of Hayden Pass
Burn Scar, moving northwest at 5 mph.

Half inch hail and wind gusts of 40 to 45 mph will be possible with
this storm.

Locations impacted include...
Hillside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3835 10554 3817 10547 3815 10556 3829 10569
TIME...MOT...LOC 1832Z 152DEG 6KT 3820 10555

Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 6:09 PM MDTFlash Flood WarningPUBKiowa, Prowers4 hr
May 16, 6:10 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo35 min
May 16, 6:17 PM MDTSpecial Weather StatementPUBKiowa43 min
May 16, 6:20 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero70 min
May 16, 6:43 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers62 min
May 16, 6:45 PM MDTSpecial Weather StatementPUBOtero45 min
May 16, 6:46 PM MDTSpecial Weather StatementPUBBent14 min
May 16, 6:47 PM MDTSpecial Weather StatementPUBEl Paso43 min
May 16, 6:49 PM MDTSpecial Weather StatementPUBKiowa11 min
May 16, 6:59 PM MDTSevere Thunderstorm WarningPUBOtero45 min
May 16, 7:02 PM MDTSpecial Weather StatementPUBBent, Kiowa28 min
May 16, 7:10 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers36 min
May 16, 7:27 PM MDTSpecial Weather StatementPUBBaca48 min
May 16, 7:31 PM MDTSpecial Weather StatementPUBBent, Kiowa29 min
May 16, 7:33 PM MDTSpecial Weather StatementPUBProwers27 min
May 16, 7:34 PM MDTSpecial Weather StatementPUBEl Paso26 min
May 16, 7:47 PM MDTSpecial Weather StatementPUBProwers13 min
May 16, 7:57 PM MDTSpecial Weather StatementPUBBent, Prowers48 min
May 17, 4:19 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more18 hr
May 17, 11:50 AM MDTSpecial Weather StatementPUBCuster25 min
May 17, 12:00 PM MDTSpecial Weather StatementPUBHuerfano30 min
May 17, 12:26 PM MDTSpecial Weather StatementPUBCostilla34 min
May 17, 12:30 PM MDTSpecial Weather StatementPUBHuerfano30 min
May 17, 12:58 PM MDTSpecial Weather StatementPUBFremont32 min
May 17, 1:04 PM MDTSpecial Weather StatementPUBFremont26 min
May 17, 1:15 PM MDTSpecial Weather StatementPUBCuster45 min
May 17, 1:17 PM MDTSpecial Weather StatementPUBCostilla28 min
May 17, 1:26 PM MDTSpecial Weather StatementPUBSaguache34 min
May 17, 1:28 PM MDTSpecial Weather StatementPUBCostilla32 min
May 17, 1:30 PM MDTSpecial Weather StatementPUBFremont30 min
May 17, 1:39 PM MDTSpecial Weather StatementPUBAlamosa51 min
May 17, 1:46 PM MDTFlash Flood Warning Considerable damage threatPUBHuerfano, Las Animas3 hr
May 17, 1:47 PM MDTSpecial Weather StatementPUBHuerfano28 min
May 17, 1:58 PM MDTSpecial Weather StatementPUBFremont32 min
May 17, 2:04 PM MDTSpecial Weather StatementPUBSaguache41 min
May 17, 2:08 PM MDTSpecial Weather StatementPUBCostilla37 min
May 17, 2:15 PM MDTSpecial Weather StatementPUBHuerfano30 min
May 17, 2:16 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Pueblo3 hr
May 17, 2:24 PM MDTSpecial Weather StatementPUBLas Animas36 min
May 17, 2:29 PM MDTSpecial Weather StatementPUBAlamosa46 min
May 17, 2:43 PM MDTSpecial Weather StatementPUBHuerfano47 min
May 17, 2:47 PM MDTSpecial Weather StatementPUBHuerfano43 min
May 17, 2:59 PM MDTSevere Thunderstorm WarningPUBLas Animas61 min
May 17, 3:28 PM MDTSpecial Weather StatementPUBHuerfano47 min
May 17, 3:31 PM MDTSpecial Weather StatementPUBHuerfano44 min
May 17, 3:32 PM MDTFlash Flood WarningPUBFremont118 min
May 17, 3:47 PM MDTSevere Thunderstorm WarningPUBPueblo54 min
May 17, 3:59 PM MDTSpecial Weather StatementPUBFremont46 min
May 17, 4:00 PM MDTSpecial Weather StatementPUBLas Animas15 min
May 17, 4:16 PM MDTSpecial Weather StatementPUBPueblo44 min
May 17, 4:17 PM MDTSpecial Weather StatementPUBLas Animas43 min
May 17, 4:42 PM MDTFlash Flood WarningPUBLas Animas3 hr
May 17, 4:42 PM MDTSpecial Weather StatementPUBLas Animas18 min
May 17, 4:44 PM MDTSpecial Weather StatementPUBPueblo46 min
May 17, 5:06 PM MDTSpecial Weather StatementPUBHuerfano24 min
May 17, 5:13 PM MDTSevere Thunderstorm WarningPUBLas Animas26 min
May 17, 5:19 PM MDTFlash Flood Warning Considerable damage threatPUBPueblo108 min
May 17, 5:26 PM MDTSpecial Weather StatementPUBLas Animas49 min
May 17, 5:30 PM MDTSpecial Weather StatementPUBPueblo45 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.